MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC.; XRAY DETECTABLE GAUZE FROM MINOR ACTION PACK

MEDLINE INDUSTRIES INC.; XRAY DETECTABLE GAUZE FROM MINOR ACTION PACK
Catalog Number DYNJ51754B
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/04/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that the x-ray detectable gauze frayed in the wound during the excision of a lesion to the patient's back.Per report, fraying of the x-ray detectable gauze was noted in the middle of the procedure and a tissue forceps was used to successfully retrieve the frayed fibers of the x-ray detectable gauze from the patient.The patient was reportedly under local anesthesia at the time of the incident.No impact to the patient, the procedure, or the total length of the procedure was reported.The patient is reportedly doing well at this time with no report of any complications related to the reported event.There was no serious injury or follow-up care reported.Due to the reported incident, this medwatch is being filed.The sample was returned for evaluation and the complaint is confirmed.A root cause could not be determined at this time.No additional information is available.If additional information becomes available, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that fraying of the x-ray detectable gauze was noted in the middle of the procedure and a tissue forceps was used to successfully retrieve the frayed fibers of the x-ray detectable gauze from the patient.

Common Device Name
XRAY DETECTABLE GAUZE FROM MINOR ACTION PACK
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield IL 60093
MDR Report Key8051260
Report Number1423395-2018-00055
Device Sequence Number1586421
Product Code FDE
UDI-Device Identifier10889942668571
UDI-Public10889942668571
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 11/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberDYNJ51754B
Device Lot Number18FBB172
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/24/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/22/2018
Initial Report FDA Received Date11/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age88 YR
Patient Weight73